This is good to know. I don't need it at this point, but since I'm an RN I get a lot of questions about treatment options from my friends whose doctors aren't so great about laying out their options. :)
This forum isn't as active as I'd like, so I just saw your post. :)
I had the VSG because my rheumatologist wanted to retain the option for NSAIDs and steroids as needed.
I am lucky that my auto-immune was caught early and now seems to be in remission after the VSG. So I haven't needed anything stronger than tramadol for my pain and that only occasionally.
I do have friends who have had incredible luck with kratom ... is that something your team will support you trying?
Incidentally, I am also allergic to weed - I get an instant migraine and asthma attack (at the same time, no less) from just being around it, I can't go to concerts even open air ones because of it.
UPDATE ON BUTRANS PATCH:
After transitioning over 10 weeks from 5 micrograms/hr through 10-15 to 20 micrograms/hr transdermally and spending 2-3 weeks at each level am pleased to report that have reached a good level of pain management for arthritis, fibromyalgia, general body pains.
Am surprised no one posted they are on this patch as it does work, and is compatible with RnY. I can recommend it.
Recent studies have shown Tylenol Arthritis is pretty much useless except as a placebo. Placebo users get relief so if it works for you, great.
Tylenol does absolutely nothing for me, even when in hospital and they always give you Tylenol. What a snowjob Tylenol has done on hospitals providing them with free medication. Tylenol is super toxic to your liver. That has been proven, so take Tylenol at your own risk. I refuse it as my liver is too important to me, most meds are metabolyzed by our livers and Tylenol in all forms is extremely toxic to livers!
My GP is prescribing me the Butrans patch...started off with lowest dose available but since it is doing not much will have to go to stronger dose after my initial 4 weeks trial (patch switched out every week), so for now am doing the 5 microgms per hour patch, but at 5 am also taking 1mg Dilaudid or there is no way can get out of bed and face the day. The 1mg Dilaudid is supposed to be for breakthrough pain as I also have painful colitis with stabbing pains, but until I get a stronger patch I take it to try and tame my multiple body pains (all over osteo arthritis, fibromyalgia, muscle and ligament pains in legs and arms, hands, back and shoulders, outer hips, knees, ankles and feet, just sore all over all the time).
Is anyone on a patch, and more specifically the Butrans patch?
Editing to add: Despite the NO NSAIDS ANY WAY SHAPE OR FORM warning I received from my surgeon in 2008, as I got further out from surgery I needed NSAIDs for arthritic flareups, so since CELEBREX DID NOT WORK ( some surgeons let you take Celebrex including mine), my surgeon allowed me DICLOFENAC (VOLTAREN) 50 mg suppository a day (seemed to last 10-12 hrs) teamed up with a PANTOLOC (protein pump inhibitor TAKEN ORALLY).
It worked for me for years, even took both for a month at a time on several active walking trips. But now the Pantoloc has a bad rap as silent destroyer of kidneys ( prolongued use results in kidney failure) and NSAIDs including non prescription versions, if taken daily result in heart failure. These are more scary to me than the spontaneous ulcer possibility NSAIDs had for RnYers, and now that my arthritis and other pains are getting worse and need daily serious painkillers don't want my Diclofenac and Pantoloc anymore. So on to opiates in small doses, as turmeric and essential oils, and all those arthritis homeopathic remedies do nothing for my levels of pain. I don't smoke so weed is not an option. Besides smelling it gives me asthma.
Hello, I am 2 weeks sleeved and have severe to moderate arthritis.
I also need a new hip which will happen in March.
Where do I start with exercise.
Walking is great but the hip does not really allow for that much.
Was thinking of some strength training maybe once I'm approved.
Anybody, got any ideas.
I have physio - well, they give me my exercises to do, you dont seem to get hands-on treatment anymore, and I do yoga to stretch. However, I cannot exercise in a normal way like enjoying a walk, not even a gentle walk. The pain in my knee and lower leg is so bad and after even 20mins I am limping. I cannot walk up and down the stairs without support and the pain reflects up to my hip when I walk badly. I cannot put weight on my foot and having sat for any time, when I get up my leg has locked and it takes me a few minutes to steady my balance and start walking again.
Its ridiculous, I have never had such a dibilitating illness and it has made me very depressed. As I see it, having been told there is no cure for osteoarthritis, I can only see me living with this for the rest of my life. I am, what I consider, a young 60 and enjoy my holidays and exploring and walking, but now wonder how I can even walk for a mile!
Can anyone advise me if there is any medication - other than normal painkillers which dont even touch it, to be honest, that I could take? My doctor has not recommended medication as yet but I am thinking I should return and ask. I cannot go on like this without some help.
Support and advice from other sufferers please?
I'm sure that you've already figured this out by now, but in case you haven't. I take Meloxicam (life saver) for my osteoarthritis but the one thing that I've found that works just as well, you just might have to take it a little more often is Tylenol Arthritis. There's a huge difference between taking regular Tylenol and Tylenol Arthritis, I've found anyway. I wish you the best of luck. I know what it's like to be in constant pain.
I was sleeved September 2, 2016 and then on January 30th I had total hip replacement. I'm almost 7 days postop. I just wonder if anyone has gone through this. I have none of the symptoms that they mention and it says you should call you Doctor etc but my operated leg is swollen above the knee and it is bruised wildly above the knee. So not at the wound site, its not red or hot I have no fever etc .
Anyone else experienced this?